MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC PORT-A-CATH II PORTS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS MEDICAL ASD, INC PORT-A-CATH II PORTS; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4471-24
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 06/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the device was cracked in two places.This issue was confirmed via a linogram.The patient experienced infiltration above the port as result of the product problem.The patient reported feeling a burning sensation.The port was subsequently explanted on (b)(6) 2019.It was also reported that this incident required the insertion of a picc line in order to continue treatment.The patient's treatment was delayed by one day as a result of this.No patient injury or further complications were reported in relation to this event.

Brand Name
PORT-A-CATH II PORTS
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9112164
Report Number3012307300-2019-05139
Device Sequence Number19269701
Product Code LJT
UDI-Device Identifier10610586032745
UDI-Public10610586032745
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2023
Device Catalogue Number21-4471-24
Device Lot Number3730952
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2019
Initial Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;